MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115812
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 02/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the modified kugel hernia patch (device 2).Additional supplemental emdr¿s were submitted to represent the modified kugel hernia patch (device 1) and bard flat mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of modified kugel hernia patch (device 1 and 2).Per op notes, ¿on the right inguinal region, a large direct hernia defect was noted with bowel contents in scrotum were reduced.A modified kugel hernia patch (device 1) was placed and sutured.On the left inguinal region, a direct hernia defect was noted and reduced.A modified kugel hernia patch (device 2) was placed and sutured¿.On (b)(6) 2014 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with excision of modified kugel hernia patch (device 2) and implant of bard flat mesh (device 3).Per op notes, ¿the previous mesh (device 2) was stuck in incision site and curled up and not covering the defect.A new defect was identified over this.The hernia sac was reduced.The prior mesh (device 2) was excised.A bard flat mesh (device 3) was placed and tacked.¿ on (b)(6) 2017 - patient was diagnosed with adhesions and mesh protrusion on right groin thereby underwent laparoscopic repair with excision of modified kugel hernia patch (device 1).Per op notes, ¿the old mesh (device 1) on the right groin was protruded into abdominal cavity and stuck in the bowel.The old mesh densely adherent to bowel was taken down.The mesh stuck in the bowel was separated.The old mesh (device 1) was excised and sutured.¿.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24469926
Report Number1213643-2026-00254
Device Sequence Number18707663
Product Code FTL
UDI-Device Identifier00801741030802
UDI-Public(01)00801741030802(10)43EQD182
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115812
Device Lot Number43EQD182
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight68 KG